The Open UniversitySkip to content
 

Kumaraswamy’s distribution: a beta-type distribution with some tractability advantages

Jones, M. C. (2009). Kumaraswamy’s distribution: a beta-type distribution with some tractability advantages. Statistical Methodology, 6(1) pp. 70–81.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1016/j.stamet.2008.04.001
Google Scholar: Look up in Google Scholar

Abstract

A two-parameter family of distributions on (0,1) is explored which has many similarities to the beta distribution and a number of advantages in terms of tractability (it also, of course, has some disadvantages). Kumaraswamy’s distribution has its genesis in terms of uniform order statistics, and has particularly straightforward distribution and quantile functions which do not depend on special functions (and hence afford very easy random variate generation). The distribution might, therefore, have a particular role when a quantile-based approach to statistical modelling is taken, and its tractability has appeal for pedagogical uses. To date, the distribution has seen only limited use and development in the hydrological literature.

Item Type: Journal Article
Copyright Holders: 2008 Elsevier B.V.
ISSN: 1572-3127
Keywords: beta distribution; distribution theory; minimax distribution; minimum of maxima; order statistics
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 22509
Depositing User: Sarah Frain
Date Deposited: 10 Aug 2010 11:26
Last Modified: 30 Nov 2012 10:44
URI: http://oro.open.ac.uk/id/eprint/22509
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk